3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Support Groups > 100 lb. Club

Prednisone sucks, I'm just sayin'.

Reply
 
Thread Tools
Old 12-05-2009, 03:09 PM   #1
By God's Grace
 
Gale02's Avatar
 
Join Date: May 2007
Location: New Mexico
Posts: 1,876

S/C/G: 293/ticker/175

Height: 5'6"

Default Prednisone sucks, I'm just sayin'.

I am on a 2 week Prednisone taper after 3 days in the hospital and I do NOT like what this stuff does to me! I am retaining so much water my rings don't fit and I am hungry all the time. It's a challenge to stick to my points for sure (with me losing the battle about half the time.)

I just wanted to rant a bit, I'll be glad to be off the meds soon!
__________________

"It is not the critic who counts; not the man who points out how the strong man stumbles, or where the doer of deeds could have done them better. The credit belongs to the man who is actually in the arena, whose face is marred by dust and sweat and blood; who strives valiantly..."


Gale02 is offline   Reply With Quote
Old 12-05-2009, 03:17 PM   #2
Senior Member
 
Violet73's Avatar
 
Join Date: Nov 2009
Posts: 1,070

Default

sorry Gale I can relate...I have to take them from time to time because I have rheumatoid arthritis and have flares of it. I have to really watch what I eat because of it. Last year I was on it daily for three months at a low dose and gained 40 pounds ...eek!!!!!!!! it sound crazy, but keeping sunflower seeds close by has helped my cravings and drinking plenty of water helps some with the fluid. I hope you are better from your hospital stay and can get back on track soon!
Violet73 is offline   Reply With Quote
Old 12-05-2009, 03:57 PM   #3
Shrinkin' Salsa :P
 
salsa chip's Avatar
 
Join Date: Jul 2009
Posts: 872

S/C/G: 127/122/72 (kg)

Height: 5'9"

Default

I don't know what it's like, but at the moment I'm on antidepressants. They're working well, but the hard-to-silence control-freak part of my brain is doing its best to fret unnecessarily about what life will be like when I'm tapering off them.

I hope this doesn't last too long for you and that you'll be right as rain as soon as possible! Hang on in there
__________________
Restarting!

salsa chip is offline   Reply With Quote
Old 12-05-2009, 05:02 PM   #4
I'm doing it for ME
 
Twilightwing's Avatar
 
Join Date: Aug 2009
Location: Medford, Or
Posts: 154

S/C/G: 317/311/200

Height: 5'3

Default

my sister has COPD and has to take predisone daily and has for years.. she really struggles with all the side effects and the hunger.. but if she didnt take it, she wouldnt be able to breathe... its sad that a medicine that works so well for so many things has such bad after effects..
my sister sucks on hard candys to help stave off hunger and it works pretty well for her... maybe you can try that?
__________________
First Goal:
Twilightwing is offline   Reply With Quote
Old 12-05-2009, 05:37 PM   #5
Eat Well to Feel Well
 
Heidi58's Avatar
 
Join Date: Oct 2009
Location: Maine, USA
Posts: 3,607

S/C/G: 205/maintaining 145 - 150

Height: 5'3"

Default

Quote:
Originally Posted by Gale02 View Post
I am on a 2 week Prednisone taper after 3 days in the hospital and I do NOT like what this stuff does to me! I am retaining so much water my rings don't fit and I am hungry all the time. It's a challenge to stick to my points for sure (with me losing the battle about half the time.)

I just wanted to rant a bit, I'll be glad to be off the meds soon!
Hi Gale, I don't usually post in this section - I hang out in the SBD section - but I saw the title of your post under "New Posts" and had to come commiserate with you.

I've had a love/hate relationship with prednisone and all her corticosteroid cousins for years. Not only do they make me want to eat everything that's not nailed down, but they turn me into a slug, I have no energy and can't get out of my own way. Grrrrr! But on the upside, I'm walking around and living a full life because of them - and on small doses I feel sooooo good - every little age related ache and pain disappears! lol


Anyway, back to you. I hope you heal quickly and can taper off with no setbacks or other issues. I won't lie to you, I always gain weight when I'm on pred, but the good news is it usually comes off quickly once I'm off the drug (or down to 10 mg/daily).

For me drinking lots of water and avoiding sodium as much as possible makes a huge difference. I'm in the bathroom a lot, but it really helps control the puffiness in my hands, face and feet and I believe it helps me deal with the hunger too.

Get well quickly!
Heidi58 is offline   Reply With Quote
Old 12-05-2009, 06:13 PM   #6
Senior Member
 
lauralyn's Avatar
 
Join Date: Aug 2008
Location: Maine
Posts: 528

S/C/G: 206/141/139

Height: 5'9

Default

A few years ago I was on Prednisone at least twice a year for a few years and would gain 10lbs each time only to lose maybe 5 lbs once I weaned off of it.

Now if my asthma flares up I get the cortisteroid shot in the butt and I seem to do much better with that but I do feel for you with the Prednisone.
__________________
lauralyn is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 07:18 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2